Psychiatry and Clinical Psychopharmacology
Case Report

Usual erratic phenomenon, dramatic outcome: a case report of phenytoin toxicity

1.

Department of Psychiatry Vardhman Mahavir Medical College & Safdarjang Hospital New Delhi India-110029

2.

Department of Psychiatry Vardhman Mahavir Medical College & Safdarjang Hospital New Delhi-India 110029

Psychiatry and Clinical Psychopharmacology 2013; 23: 81-83
DOI: 10.5455/bcp.20120812015050
Read: 646 Downloads: 441 Published: 19 February 2021

Phenytoin is still one of the most commonly used antiepileptic drugs in clinical practice in many countries. It has a range of usual deleterious and erratic side effects, which have been reported previously including horizontal nystagmus, ataxia and cognitive dysfunctions amongst others. Here we report a rare case of phenytoin toxicity presenting dramatically as a behavioral disorder resulting from two underlying primary adverse effects of phenytoin, which were clinically overlooked. Reduction in the dose of phenytoin resulted in remission of side effects as well as the secondary behavioral manifestations.


Değişken fenomen, dramatik sonuç: Fenitoin toksisitesi olan bir olgu

Fenitoin birçok ülkede hala yaygın olarak kullanılan bir antiepileptik ilaçtır. Fenitoin’in olağan yan etkileri arasında horizontal nistagmus, ataksi ve bilişsel işlev bozukluğu bildirilmiştir. Bu yazıda, fenitoinin klinik olarak gözden kaçmış yan etkilerine bağlı olarak ortaya çıkan ve davranım bozukluğu şeklinde görülen nadir rastlanan bir fenitoin toksisitesi olgusu sunulmuştur. Fenitoin dozunun azaltılmasıyla yan etkiler ve ikincil davranışsal bulgular düzelmiştir.

Files
EISSN 2475-0581